{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,1,14]],"date-time":"2026-01-14T16:35:55Z","timestamp":1768408555698,"version":"3.49.0"},"reference-count":30,"publisher":"Wiley","issue":"8","license":[{"start":{"date-parts":[[2017,3,23]],"date-time":"2017-03-23T00:00:00Z","timestamp":1490227200000},"content-version":"vor","delay-in-days":0,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Brit J Clinical Pharma"],"published-print":{"date-parts":[[2017,8]]},"abstract":"<jats:sec><jats:title>Aim<\/jats:title><jats:p>Direct\u2010acting oral anticoagulants (DOACs) have become available for the prevention of stroke in patients with atrial fibrillation (AF). Conflicting results have been published on the risk of acute myocardial infarction (AMI) with the use of DOACs in comparison with vitamin K antagonists (VKAs). The objective of the present study was to evaluate the risk of AMI in patients with AF who are exposed to either VKAs, DOACs or low\u2010dose (&lt; 325\u00a0mg) aspirin.<\/jats:p><\/jats:sec><jats:sec><jats:title>Methods<\/jats:title><jats:p>We conducted a population\u2010based cohort study using data from the Clinical Practice Research Datalink (2008\u20132014). The study population (<jats:italic>n<\/jats:italic>\u00a0=\u00a030\u2009146) consisted of all patients \u226518\u00a0years with a diagnosis of AF who were new users of VKAs, DOACs (rivaroxaban and dabigatran) or aspirin. Cox proportional hazards models were used to estimate the hazard ratio (HR) of AMI for users of DOACs or aspirin <jats:italic>vs.<\/jats:italic> VKA. Adjustments were made for age, gender, lifestyle, risk factors, comorbidity and other drugs.<\/jats:p><\/jats:sec><jats:sec><jats:title>Results<\/jats:title><jats:p>The risk of AMI was doubled when we compared current use of DOACs with current use of VKAs [adjusted HR 2.11; 95% confidence interval (CI) 1.08, 4.12] and for current users of aspirin <jats:italic>vs.<\/jats:italic> current VKA users (adjusted HR 1.91; 95% CI 1.45, 2.51).<\/jats:p><\/jats:sec><jats:sec><jats:title>Conclusions<\/jats:title><jats:p>There is a twofold increase in the risk of AMI for users of DOACs, in comparison with VKAs, in AF therapy. In addition, the results suggested that in patients with AF, the incidence of AMI is higher during aspirin monotherapy than during the use of VKAs.<\/jats:p><\/jats:sec>","DOI":"10.1111\/bcp.13264","type":"journal-article","created":{"date-parts":[[2017,3,22]],"date-time":"2017-03-22T21:57:15Z","timestamp":1490219835000},"page":"1835-1843","source":"Crossref","is-referenced-by-count":10,"title":["Risk of myocardial infarction in patients with atrial fibrillation using vitamin K antagonists, aspirin or direct acting oral anticoagulants"],"prefix":"10.1111","volume":"83","author":[{"given":"Leo M.","family":"Stolk","sequence":"first","affiliation":[{"name":"Department of Clinical Pharmacy and Toxicology Maastricht University Medical Centre  Maastricht the Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Frank","family":"de Vries","sequence":"additional","affiliation":[{"name":"Department of Clinical Pharmacy and Toxicology Maastricht University Medical Centre  Maastricht the Netherlands"},{"name":"MRC Life\u2010course Epidemiology Unit University of Southampton  Southampton UK"},{"name":"Utrecht Institute for Pharmaceutical Sciences, Division of Pharmacoepidemiology &amp; Clinical Pharmacology Utrecht University  Utrecht the Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Chiel","family":"Ebbelaar","sequence":"additional","affiliation":[{"name":"Utrecht Institute for Pharmaceutical Sciences, Division of Pharmacoepidemiology &amp; Clinical Pharmacology Utrecht University  Utrecht the Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Anthonius","family":"de Boer","sequence":"additional","affiliation":[{"name":"Utrecht Institute for Pharmaceutical Sciences, Division of Pharmacoepidemiology &amp; Clinical Pharmacology Utrecht University  Utrecht the Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Tom","family":"Schalekamp","sequence":"additional","affiliation":[{"name":"Utrecht Institute for Pharmaceutical Sciences, Division of Pharmacoepidemiology &amp; Clinical Pharmacology Utrecht University  Utrecht the Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Patrick","family":"Souverein","sequence":"additional","affiliation":[{"name":"Utrecht Institute for Pharmaceutical Sciences, Division of Pharmacoepidemiology &amp; Clinical Pharmacology Utrecht University  Utrecht the Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Arina","family":"ten Cate\u2010Hoek","sequence":"additional","affiliation":[{"name":"Department Internal Medicine Maastricht University Medical Centre  Maastricht the Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Andrea M.","family":"Burden","sequence":"additional","affiliation":[{"name":"Department of Clinical Pharmacy and Toxicology Maastricht University Medical Centre  Maastricht the Netherlands"},{"name":"Utrecht Institute for Pharmaceutical Sciences, Division of Pharmacoepidemiology &amp; Clinical Pharmacology Utrecht University  Utrecht the Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","published-online":{"date-parts":[[2017,3,23]]},"reference":[{"key":"e_1_2_10_2_1","doi-asserted-by":"publisher","DOI":"10.1093\/nar\/gkv1037"},{"key":"e_1_2_10_3_1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa0905561"},{"key":"e_1_2_10_4_1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1009638"},{"key":"e_1_2_10_5_1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1107039"},{"key":"e_1_2_10_6_1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1310907"},{"key":"e_1_2_10_7_1","doi-asserted-by":"publisher","DOI":"10.1161\/CIRCULATIONAHA.112.115410"},{"key":"e_1_2_10_8_1","doi-asserted-by":"publisher","DOI":"10.1161\/STROKEAHA.112.673558"},{"key":"e_1_2_10_9_1","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(13)62343-0"},{"key":"e_1_2_10_10_1","doi-asserted-by":"publisher","DOI":"10.1161\/CIRCULATIONAHA.111.055970"},{"key":"e_1_2_10_11_1","doi-asserted-by":"publisher","DOI":"10.1001\/archinternmed.2011.1666"},{"key":"e_1_2_10_12_1","doi-asserted-by":"publisher","DOI":"10.1007\/s11739-014-1171-7"},{"key":"e_1_2_10_13_1","doi-asserted-by":"publisher","DOI":"10.2147\/VHRM.S49830"},{"key":"e_1_2_10_14_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.amjcard.2013.08.027"},{"key":"e_1_2_10_15_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.ijcard.2014.10.124"},{"key":"e_1_2_10_16_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.pcad.2015.12.001"},{"key":"e_1_2_10_17_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.amjmed.2014.07.023"},{"key":"e_1_2_10_18_1","doi-asserted-by":"publisher","DOI":"10.1160\/TH15-06-0453"},{"key":"e_1_2_10_19_1","doi-asserted-by":"publisher","DOI":"10.1161\/JAHA.115.001798"},{"key":"e_1_2_10_20_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jacc.2013.03.020"},{"key":"e_1_2_10_21_1","doi-asserted-by":"publisher","DOI":"10.1161\/CIRCULATIONAHA.114.012061"},{"key":"e_1_2_10_22_1","doi-asserted-by":"publisher","DOI":"10.1093\/eurheartj\/ehv466"},{"key":"e_1_2_10_23_1","doi-asserted-by":"publisher","DOI":"10.1093\/ije\/dyv098"},{"key":"e_1_2_10_24_1","doi-asserted-by":"publisher","DOI":"10.1592\/phco.31.10.975"},{"key":"e_1_2_10_25_1","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(04)17018-9"},{"key":"e_1_2_10_26_1","doi-asserted-by":"publisher","DOI":"10.1161\/CIRCULATIONAHA.106.177292"},{"key":"e_1_2_10_27_1","doi-asserted-by":"publisher","DOI":"10.1001\/jama.2015.4369"},{"key":"e_1_2_10_28_1","doi-asserted-by":"publisher","DOI":"10.1136\/bmjopen-2012-001768"},{"key":"e_1_2_10_29_1","doi-asserted-by":"publisher","DOI":"10.1093\/eurheartj\/ehu494"},{"key":"e_1_2_10_30_1","doi-asserted-by":"publisher","DOI":"10.1586\/14779072.2014.943189"},{"key":"e_1_2_10_31_1","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.162.8.881"}],"container-title":["British Journal of Clinical Pharmacology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/api.wiley.com\/onlinelibrary\/tdm\/v1\/articles\/10.1111%2Fbcp.13264","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/bpspubs.onlinelibrary.wiley.com\/doi\/pdf\/10.1111\/bcp.13264","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,9,10]],"date-time":"2023-09-10T13:55:27Z","timestamp":1694354127000},"score":1,"resource":{"primary":{"URL":"https:\/\/bpspubs.onlinelibrary.wiley.com\/doi\/10.1111\/bcp.13264"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2017,3,23]]},"references-count":30,"journal-issue":{"issue":"8","published-print":{"date-parts":[[2017,8]]}},"alternative-id":["10.1111\/bcp.13264"],"URL":"https:\/\/doi.org\/10.1111\/bcp.13264","archive":["Portico"],"relation":{},"ISSN":["0306-5251","1365-2125"],"issn-type":[{"value":"0306-5251","type":"print"},{"value":"1365-2125","type":"electronic"}],"subject":[],"published":{"date-parts":[[2017,3,23]]}}}